MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-008
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Code Pulmonary Edema (2020)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information was requested but not received.The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 8 mm amplatzer vascular plug ii was successfully implanted in a patients patent ductus arteriosus (pda) with high cardiac output heart failure.Post-procedure, while the patient was receiving echocardiogram.It was noted that the device had embolized from the patent ductus arteriosus (pda) to the left pulmonary artery (lpa).The patient was brought back to cardiac cath lab, where the embolized device was retrieved, and a 10mm abbott vascular plug 2 was implanted in the pda.The patient is stable.No additional information provided.
 
Additional Manufacturer Narrative
An event of off label use of the device and device embolism post procedure was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
User facility medwatch received that states that on (b)(6) 2021, a 8 mm amplatzer vascular plug ii was successfully implanted in a patients patent ductus arteriosus (pda) with high cardiac output heart failure.Post-procedure, while the patient was receiving echocardiogram.It was noted that the device had embolized from the patent ductus arteriosus (pda) to the left pulmonary artery (lpa).The patient was brought back to cardiac cath lab, where the embolized device was retrieved, and a 10mm abbott vascular plug 2 was implanted in the pda.The patient is stable.No additional information provided.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key12514428
Report Number2135147-2021-00378
Device Sequence Number3487926
Product Code KRD
UDI-Device Identifier00811806010373
UDI-Public00811806010373
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number9-AVP2-008
Device Catalogue Number9-AVP2-008
Device Lot Number7868672
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age4 MO